MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT
Catalog Number MQK1210
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the needle allegedly split into two full pieces, when the needle was removed from the breast.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the needle split into two full pieces, when the needle was removed from the breast.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and reviewed.In that photo, one marquee biopsy device was shown in which the cannula part of the needle was detached from the marquee device.Based on the photo review, the reported detachment of device or device component can be confirmed.Therefore the investigation is confirmed for the reported detachment of device or device component as the photo shows the detachment of needle from the device.A definitive root cause for the reported detachment of device or device component could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 05/2026), g3, h6 (method).H11: g1, h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and reviewed.In that photo, one marquee biopsy device was shown in which the cannula part of the needle was detached from the marquee device.It is noted there is no flare to the cannula end.Based on the photo review, the reported detachment of device or device component and identified nonstandard device can be confirmed.Therefore the investigation is confirmed for the reported detachment of device or device component as the photo shows the detachment of needle from the device.The investigation is confirmed for the nonstandard device issue as the cannula end was found to be not flared.The root cause for the reported detachment issue is likely due to the condition of the cannula (e.G., nonhomogeneous, and not flared to acceptable criteria).The root cause for the identified nonstandard device issue is determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 05/2026), g3, h6 (device, result).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and reviewed.In that photo, one marquee biopsy device was shown in which the cannula part of the needle was detached from the marquee device.It is noted there is no flare to the cannula end.Based on the photo review, the reported detachment of device or device component and identified nonstandard device can be confirmed.Therefore the investigation is confirmed for the reported detachment of device or device component as the photo shows the detachment of needle from the device.The investigation is confirmed for the identified nonstandard device issue as the cannula end was found to be not flared.The root cause for the reported detachment issue is likely due to the condition of the cannula (e.G., nonhomogeneous, and not flared to acceptable criteria).The root cause for the identified nonstandard device issue is determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17770634
Report Number2020394-2023-00699
Device Sequence Number17946979
Product Code KNW
UDI-Device Identifier00801741097263
UDI-Public(01)00801741097263(11)230727(17)260528(10)0001522157
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue NumberMQK1210
Device Lot Number0001522157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer12/01/2023
06/20/2024
09/30/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/08/2023
07/01/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown